Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 8, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Apr 21, 2025, 12:32 AM EDT for Erie County, Pennsylvania. It took effect at Apr 21, 2025, 4:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 21, 2025, 12:32 AM EDT (04:32 UTC)
- In effect from
- Apr 21, 2025, 4:00 AM EDT
- Expired
- Apr 21, 2025, 12:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 4.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS71 KCLE 210432 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1232 AM EDT Mon Apr 21 2025 PAZ001-002-211600- /O.NEW.KCLE.WI.Y.0008.250421T0800Z-250421T1600Z/ Northern Erie-Southern Erie- Including the cities of Erie, Union City, Corry, and Edinboro 1232 AM EDT Mon Apr 21 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM EARLY THIS MORNING TO NOON EDT TODAY... * WHAT...Southeast winds up to 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Erie County. * WHEN...From 4 AM early this morning to noon EDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jaszka
3 follow-up statements
902 WWUS71 KCLE 211023 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 623 AM EDT Mon Apr 21 2025 PAZ001-002-211600- /O.CON.KCLE.WI.Y.0008.000000T0000Z-250421T1600Z/ Northern Erie-Southern Erie- Including the cities of Erie, Union City, Corry, and Edinboro 623 AM EDT Mon Apr 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southeast winds up to 20 to 30 mph with gusts up to 50 mph. * WHERE...Erie County. * WHEN...Until noon EDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Jaszka
955 WWUS71 KCLE 211345 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 945 AM EDT Mon Apr 21 2025 PAZ001-002-211600- /O.CON.KCLE.WI.Y.0008.000000T0000Z-250421T1600Z/ Northern Erie-Southern Erie- Including the cities of Union City, Erie, Edinboro, and Corry 945 AM EDT Mon Apr 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Northern Erie and Southern Erie Counties. * WHEN...Until noon EDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Garuckas
031 WWUS71 KCLE 211559 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 1159 AM EDT Mon Apr 21 2025 PAZ001-002-211700- /O.EXP.KCLE.WI.Y.0008.000000T0000Z-250421T1600Z/ Northern Erie-Southern Erie- Including the cities of Union City, Erie, Edinboro, and Corry 1159 AM EDT Mon Apr 21 2025 ...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY... Winds could gust to 25 to 35 mph at times this afternoon, but the strongest winds have subsided. $$ Garuckas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Apr 20, 9:37 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Apr 20, 9:37 PM EDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 937 PM EDT Sun Apr 20 2025 .SYNOPSIS... A warm front will lift into the region tonight into early Monday as low pressure tracks northeast into the Upper Great Lakes. The low will push a cold front east across the area during the day Monday with high pressure quickly building in behind the front. High pressure will influence the region through early Thursday before the next system moves into the region late Thursday through Friday. && .NEAR TERM /THROUGH MONDAY NIGHT/... 930 PM... Recent radar and surface observations reveal a warm front just to the south and southwest of the area, with broad isentropic ascent along and warm front beginning to aid in the development of isolated convection across the Lower Ohio Valley. Anticipate coverage to increase overnight as better low and mid-level flow arrive from the west. Elevated shower and thunderstorm chances should begin to increase along the I-75 corridor across Northwest Ohio by around 2 to 3 AM. Updated model guidance continues to trickle in this evening, and chances for strong to severe storms do appear to be increasing slightly for Monday afternoon, particularly east of the I-77 corridor. Previous Discussion... Dry weather will prevail for the first several hours of the near term period as high pressure drifts northeast of the area. However, rain chances will return near or shortly after midnight tonight as a warm front lifts north into the region in response to a surface low tracking northeast into the Upper Midwest. Isentropic lift ahead of the warm front will result in scattered showers late tonight into early Monday morning, although there's some uncertainty in available moisture and the resulting precipitation coverage. Have generally capped PoPs with the initial round of rain at chance, but could see a scenario where PoPs are increased in subsequent updates if CAMs align a bit better with precip placement. A few thunderstorms are possible given a little bit of elevated instability. There may be some scattered showers or perhaps a period of dry weather in the warm sector, however a second round of showers (and possibly embedded thunderstorms) will arrive as a cold front moves east into the area starting mid to late morning Monday. Precipitation should be much more widespread during this second round and have progressive categorical PoPs through late afternoon/early evening Monday. PoPs will decrease rather quickly Monday evening into Monday night and dry weather is anticipated areawide by 06Z/2 AM Tuesday. Despite a robust wind field, CAPE/lapse rates will be meager and there will be quite a bit of cloud cover so the severe weather risk will be relatively limited. However, showers and any storms could bring down some gusty winds. Either way, it will be quite windy during the daylight hours Monday with widespread southwest gusts to 35 to 40 mph expected. Isolated and periodic gusts to 45 mph are possible, best chance with downsloping in Erie County, PA Monday morning and across NW OH during peak diurnal mixing. As of now, there is a bit too much uncertainty in the depth/overall amounts of mixing to warrant the issuance of Wind Advisories, but will need to continue to monitor the situation closely; headlines may be issued in future updates. Most of the area will experience warm air advection and lows in the 50s tonight, but the northern fringes of the CWA may remain in the mid to upper 40s. High temps will be unseasonably warm in the lower 70s Monday with lows falling into the mid to upper 40s for Monday night. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... High pressure will build east across the local area leading to mainly dry weather through the short term period. Have some low PoPs across Northwest OH on Wednesday as a warm front lifts north across the region. However, the best forcing for rain remains north of the local area. Cooler on Tuesday as forecast highs for most sites will be in the mid 60s. Upper 50s to lower 60s are forecast across Northwest Pennsylvania and along the lakeshore. Overnight lows dip into the mid 40s with upper 30s possible across eastern Northwest Pennsylvania. Warmer by Wednesday as highs rise into the mid 70s, upper 60s across Northwest Pennsylvania. Lows on Wednesday night will settle in the upper 40s to lower 50s with cloud cover increasing overnight. && .LONG TERM /THURSDAY THROUGH SUNDAY/... More unsettled weather returns through the long term as high pressure exits to the east on Thursday while low pressure approaches from the west. Thursday should largely stay dry as the best forcing remains west of the local area until late Thursday. PoPs increase from the southwest on Thursday evening as the aforementioned low pressure system lifts north across the Upper Midwest through Friday morning. Precipitation will persist through Friday night as the low moves a cold front eastward. Canadian high pressure will enter from the north allowing for improving conditions on Saturday and dry weather by Sunday. Thursday and Friday will be warmer with highs in the mid 70s. Colder with highs dropping into the 60s by the weekend. && .AVIATION /00Z Monday THROUGH Friday/... VFR across the TAF sites this evening, with periods of non-VFR possible in showers and thunderstorms Monday morning and afternoon. For the most part, prevailing conditions favor VFR through the TAF period, though we'll be focusing on two opportunities for brief falls to MVFR and IFR vsbys and/or ceilings. The first opportunity will be along a warm front Monday morning, where elevated thunderstorms are possible. Confidence is lower on coverage and vsby impacts with the morning round so opted for prob30 groups at this time. The second round will be along and just ahead of a cold front late Monday morning and afternoon. Confidence is higher on timing and vsby impacts, so opted for tempo IFR groups. Thunder chances should be higher further east where larger values of instability are favored. Thus, went IFR -shra across the western TAF sites, transitioning to IFR -tsra out east. Winds are generally out of the east to northeast this evening, around 10 knots. A strong south to southwest low-level jet of 35 to 45 knots will arrive overnight, introducing a brief window for mainly directional low-level wind shear at all TAF sites. Surface winds will eventually shift towards the south and southwest by mid-Monday morning which should end the LLWS threat. As winds shift towards the southwest behind the cold front late Monday morning and afternoon, winds will increase to near 20 knots with periodic gusts of 30 to 35 knots. Outlook...Non-VFR possible in scattered to widespread showers and thunderstorms on Friday. && .MARINE... High pressure builds east tonight as a warm front lifts north of the lake Monday morning. Easterly winds this afternoon and late evening will briefly touch small craft criteria so opted to hoist a Small Craft Advisory for the western and central basins of the lake through 06Z/Mon. There will be a brief lull in elevated winds late tonight ahead of the warm front before southerly winds increase to 20+ knots by Monday morning. Small Craft Advisories will likely be needed in southerly to southwesterly winds with the warm front. A cold front will move east across the lake Monday night allowing for 15 to 20 knot winds to shift westerly. Elevated westerly winds will diminish through the day on Tuesday as high pressure builds over the lake. Winds flip and turn easterly by Wednesday as the high builds east but will remain at or below 10 knots. Southerly flow 10-15 knots returns by Friday as another system moves across the great lakes region. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...Small Craft Advisory until 2 AM EDT Monday for LEZ142>146. && SYNOPSIS...15 NEAR TERM...Kahn/15 SHORT TERM...13 LONG TERM...13 AVIATION...Kahn MARINE...13
Hazardous weather outlook, Apr 20, 4:00 PM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 400 PM EDT Sun Apr 20 2025 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-212000- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 400 PM EDT Sun Apr 20 2025 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Southwest wind gusts to 35 to 40 mph are expected Monday morning through early Monday evening. Isolated and periodic wind gusts to 45 mph cannot be ruled out, best chance in northern Erie County, PA and Northwest Ohio. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-212000- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 400 PM EDT Sun Apr 20 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:16 PM EDT | Special Weather Statement | CLE | Crawford | 44 min |
| Apr 21, 4:17 PM EDT | Special Weather Statement | CLE | Erie | 58 min |
| Apr 21, 4:58 PM EDT | Special Weather Statement | CLE | Crawford | 62 min |
| Apr 21, 5:28 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 44 min |
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.